Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Taken Egitromycin for viral fever. Persisting cough, jaw pain. Eat paan masala occasionally

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
Hi all doctors,
I had viral fever 10days back and took egitromycin for 3 days. I had bad cough also. The cough still persists. I fell pain in my left jaw when i chew or open mouth. i am worried about this jaw problem. pls advise. Ieat paan/ paan masala etc occassionally.
Posted Wed, 23 May 2012 in Ear, Nose and Throat Problems
Answered by Dr. Aparna Kohli 5 hours later

Thanks for writing in.
If the cough is still persisting, there could be many reasons including bacterial infections, post infectious bronchial reactivity and drugs. The pain in your jaw is suggestive of an infection due to which the lymph nodes under the ear ( near the angle of the jaw) have enlarged and become painful. In all probability, this would be leading to the pain. In order to help you better, I would request you to answer the following questions:
a. Is the cough worse at any time of the day?
b. Is the cough increased by dust, smoke or any other thing?
c. Are you producing any phlegm with the cough?
d. Do you still have fever?
e. Is any noise produced while breathing out?
f. Since you underwent a PTCA in 2006, what drugs are you currently receiving?
Till then, I would suggest you take Tablet Cetrizine 10 mg once a day for 3-4 days. This will help with the cough. Steam inhalation and warm saline gargles would also help. You would need a full course of antibiotics (5-7 days) if an infection is suspected.
Eating paan or paan masala can lead to cancer of the mouth. I would strongly suggest you avoid this since this could have disastrous long term complications.
Awaiting your reply
Above answer was peer-reviewed by
Follow-up: Taken Egitromycin for viral fever. Persisting cough, jaw pain. Eat paan masala occasionally 17 hours later
Replies are as under :- No fever now, Cough normally in the night with phegam,cough increases with dust smoke and hard food. I snore a lot. I take following medicines since PTCA:- Seloken xl 25, Cardace 2.5,ecosprine AV,Feno Tg,Pentocid D,
I take two pegs of liquor daily.
Jaw is slightly better today.
Answered by Dr. Aparna Kohli 13 minutes later
Thanks for writing back.
The cough seems to be due to an allergy. For this, I would suggest the following:
a. Take Tablet Cetrizine 10 mg once daily at night for 3-4 days.
b. Take steam inhalation twice a day
c. Stay away from smoke, dust
d. Warm saline gargles will also help.

If this does not help, please speak with your physician about drugs like fexofenadine and chlorpheniramine/diphenyhydramine. These are prescription drugs . You would need to see a physician to get them prescribed.
If the cough does not go away within 4-5 days, I suggest that you see a physician so that an infection can be ruled out. Sometimes, the drug Cardace also causes cough in people and we would need to consider that aspect as well.
The pain in the jaw can be expected to improve and become totally ok within 8-10 days. The enlarged lymph nodes would typically take some time to resolve.
As far as the snoring is concerned, I would suggest that you maintain a healthy weight. Your body mass index [which is equal to weight/height (in metres)/height (in metres) ] should be from 18.5-22.9. Obesity is one of the biggest contributors to snoring. Alternatively, you can also see a sleep medicine specialist and get investigated to rule out obstructive sleep apnea (OSA). This would be important since OSA is linked to high blood pressure and adverse cardiac events.
Given your history, it is unwise to consume 2 pegs of liquor daily. Please try to cut it down to the farthest extent possible. It would be better if you get rid of this altogether.
Hope this helps. I would be available for follow ups. If you have no more questions, please close this discussion.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor